my mom was on a ventilator and now has a trache, the whole time she has been given propofol infusions, she has very little movement but why wont she wake up, could she have possible brain damage i am emotionally devastated, i hope someone can help me
Propofol is a general anesthetic, is used for the induction of sleep/loss of consciousness. I'm not sure what your question is regarding the medication.
I am so sorry to hear that your mother is in this condition, and can't imagine what you must be feeling. I can't tell you why she isn't waking up, but if there is brain damage there is a possibility she won't.
How are you?
Propofol is short acting anesthetic agent which is used as an induction agent for general anesthesia.
The most common side effects are pain at the injection site, transient apnea and sedation, and mild myoclonic movements.
Why is your mother on propofol? What are her other symptoms? Please elaborate.
she is on the propofol to sedate her because she was on a ventilator, now she had a tracheometry done, they took the feeding tube out of her nose and put it right into the stomach, the other day she vomited and then she had the feeding tube put back into her nose, she isnt responding, only thing she does is move her head from side to side, the doctors do not know why she isnt waking up, her ankles and hands are swollen, she is diabetic, hb pressure, and had heart surgery 13 years ago(qua-druple by pass)when they let the sedation wear off alttle bit, she gets agitated,why cant they keep the sedation off and give her pain medicine for the pain and put her hands back in restraints so she doesnt pull the trache out, when i ask them to stop the propofol, they say that her blood pressure jumps high, how long can a person be on this stuff, this is hurting the whole family, we are meeting with one of her doctors tomorrow and also a social worker from the ICU and will be asking alot of questions, are there any specific questions that i should be asking in case i forgetother things which i have already written down, any suggestions would be greatly appreciated, this is an emotional roller coaster and i am absolutely devastated, thanks for reading
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.